Inventiones mathematicae

, Volume 170, Issue 3, pp 483–505 | Cite as

A simply connected surface of general type with pg=0 and K2=2



In this paper we construct a simply connected, minimal, complex surface of general type with pg=0 and K2=2 using a rational blow-down surgery and a ℚ-Gorenstein smoothing theory.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alexeev, V.: Boundness and K 2 for log surfaces. Int. J. Math. 5, 779–810 (1994)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Artin, M.: Some numerical criteria for contractability of curves on algebraic surfaces. Am. J. Math. 84, 485–496 (1962)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Barlow, R.: A simply connected surface of general type with p g=0. Invent. Math. 79, 293–301 (1984)CrossRefMathSciNetGoogle Scholar
  4. 4.
    Barth, W., Hulek, K., Peters, C., Van de Ven, A.: Compact Complex Surfaces, 2nd edn. Springer, Berlin (2004)MATHGoogle Scholar
  5. 5.
    Burns, D., Wahl, J.: Local contributions to global deformations of surfaces. Invent. Math. 26, 67–88 (1974)MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Catanese, F., Pignatelli, R.: On simply connected Godeaux surfaces. In: Complex Analysis and Algebraic Geometry, pp. 117–153. de Gruyter, Berlin (2000)Google Scholar
  7. 7.
    Craighero, P., Gattazzo, R.: Quintic surfaces of P 3 having a nonsingular model with q=p g=0, \(\textit{P}_2\neq0\). Rend. Sem. Mat. Univ. Padova 91, 187–198 (1994)MathSciNetGoogle Scholar
  8. 8.
    Dolgachev, I.: Algebraic surfaces with q=p g=0. In: Algebraic Surfaces, pp. 97–215. C.I.M.E. Cortona (1977), Liguori, Napoli (1981)Google Scholar
  9. 9.
    Dolgachev, I., Werner, C.: A simply connected numerical Godeaux surface with ample canonical class. J. Algebraic Geom. 8(4), 737–764 (1999) (Erratum ibid. 10, 397 (2001))MATHMathSciNetGoogle Scholar
  10. 10.
    Esnault, H., Viehweg, E.: Effective bounds for semipositive sheaves and for the height of points on curves over complex function fields. Compos. Math. 76(1–2), 69–85 (1990)MathSciNetMATHGoogle Scholar
  11. 11.
    Fintushel, R., Stern, R.: Rational blowdowns of smooth 4-manifolds. J. Differ. Geom. 46, 181–235 (1997)MATHMathSciNetGoogle Scholar
  12. 12.
    Flenner, H., Zaidenberg, M.: ℚ-acyclic surfaces and their deformations. Contemp. Math. 162, 143–208 (1994)MathSciNetGoogle Scholar
  13. 13.
    Friedman, R.: Global smoothings of varieties with normal crossings. Ann. Math. (2) 118, 75–114 (1983)CrossRefGoogle Scholar
  14. 14.
    Gompf, R.: A new construction of symplectic manifolds. Ann. Math. (2) 142(3), 527–595 (1995)MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Herfurtner, S.: Elliptic surafces with four singular fibers. Math. Ann. 291, 319–342 (1991)MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Keum, J.: A personal communicationGoogle Scholar
  17. 17.
    Kollár, J.: Is there a topological Bogomolov–Miyaoka–Yau inequality? arXiv.math.AG/0602562Google Scholar
  18. 18.
    Kollár, J., Mori, S.: Birational Geometry of Algebraic Varieties. Camb. Tracts Math., vol. 134. Cambridge University Press, Cambridge (1998)MATHGoogle Scholar
  19. 19.
    Kollár, J., Shepherd-Barron, N.I.: Threefolds and deformations of surface singularities. Invent. Math. 91, 299–338 (1988)MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Laufer, H.B.: Taut two-dimensional singularities. Math. Ann. 205, 131–164 (1973)MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Lee, Y., Park, J.: A surface of general type with p g=0, K 2=2 and H 1=ℤ2. In preparationGoogle Scholar
  22. 22.
    Lichtenbaum, S., Schlessinger, M.: The cotangent complex of a morphism. Trans. Am. Math. Soc. 128, 41–70 (1967)MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Looijenga, E., Wahl, J.: Quadratic functions and smoothing surface singularities. Topology 25, 261–291 (1986)MATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Manetti, M.: A personal communicationGoogle Scholar
  25. 25.
    Manetti, M.: Normal degenerations of the complex projective plane. J. Reine Angew. Math. 419, 89–118 (1991)MATHMathSciNetGoogle Scholar
  26. 26.
    Manetti, M.: On the moduli space of diffeomorphic algebraic surfaces. Invent. Math. 143, 29–76 (2001)MATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Mumford, D.: Topology of normal singularities and a criterion for simplicity. Publ. Math., Inst. Hautes Étud. Sci. 36, 229–246 (1961)Google Scholar
  28. 28.
    Nakayama, N.: Zariski-Decomposition and Abundance. MSJ Memoirs, vol. 14. Math. Soc. Japan, Tokyo (2004)MATHGoogle Scholar
  29. 29.
    Oguiso, K.: A personal communicationGoogle Scholar
  30. 30.
    Oguiso, K., Shioda, T.: The Mordell–Weil lattice of a rational elliptic surface. Comment. Math. Univ. St. Pauli 40(1), 83–99 (1991)MathSciNetGoogle Scholar
  31. 31.
    Ozsváth, P., Szabó, Z.: On Park’s exotic smooth four-manifolds. In: Geometry and Topology of Manifolds. Fields Institute Communications, vol. 47, pp. 253–260. Am. Math. Soc., Providence, RI (2005)Google Scholar
  32. 32.
    Palamodov, V.P.: Deformations of complex spaces. Russ. Math. Surv. 31(3), 129–197 (1976)CrossRefMathSciNetGoogle Scholar
  33. 33.
    Park, J.: Seiberg–Witten invariants of generalized rational blow-downs. Bull. Aust. Math. Soc. 56, 363–384 (1997)MATHCrossRefGoogle Scholar
  34. 34.
    Park, J.: Simply connected symplectic 4-manifolds with b 2 +=1 and c 1 2=2. Invent. Math. 159, 657–667 (2005)MATHCrossRefMathSciNetGoogle Scholar
  35. 35.
    Persson, U.: Configuration of Kodaira fibers on rational elliptic surfaces. Math. Z. 205, 1–47 (1990)MATHCrossRefMathSciNetGoogle Scholar
  36. 36.
    Reid, M.: Campedelli versus godeaux. In: Problems in the Theory of Surfaces and Their Classification. Sympos. Math., vol. 32, pp. 309–366. Academic Press, London (1991)Google Scholar
  37. 37.
    Reid, M.: Relative fractional canonical algebras and the general Godeaux surface. Preprint 2006Google Scholar
  38. 38.
    Stipsicz, A., Szabó, Z.: An exotic smooth structure on \(\mathbb{C}\mathbb{P}^2\#6\overline{\mathbb{C}\mathbb{P}^2}\). Geom. Topol. 9, 813–832 (2005)MATHCrossRefMathSciNetGoogle Scholar
  39. 39.
    Symington, M.: Symplectic rational blowdowns. J. Differ. Geom. 50, 505–518 (1998)MATHMathSciNetGoogle Scholar
  40. 40.
    Symington, M.: Generalized symplectic rational blowdowns. Algebr. Geom. Topol. 1, 503–518 (2001)MATHCrossRefMathSciNetGoogle Scholar
  41. 41.
    Wahl, J.: Smoothing of normal surface singularities. Topology 20, 219–246 (1981)MATHCrossRefMathSciNetGoogle Scholar
  42. 42.
    Wahl, J.: Elliptic deformations of minimally elliptic singularities. Math. Ann. 253(3), 241–262 (1980)MATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Department of MathematicsSogang UniversitySeoulKorea
  2. 2.Department of Mathematical SciencesSeoul National UniversitySeoulKorea

Personalised recommendations